Alert archive / Colorado / Tornado Warnings in 2010

Tornado Warning 30, NWS Pueblo, CO

May 31, 2010Baca County, Colorado

NWS Pueblo, CO issued this tornado warning at May 31, 2010, 3:45 PM MDT for Baca County, Colorado. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 31, 2010, 3:45 PM MDT (21:45 UTC)
Expired
May 31, 2010, 4:45 PM MDT
In force
60 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Pueblo radar (KPUX), 192 km from the middle of the area, began a volume at 21:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 31, 4:12 PM MDTHAIL 2.512 S Pritchett, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 31, 2:05 PM MDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2010-05-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1039 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2010-05-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1039 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

682 
WFUS55 KPUB 312145
TORPUB
COC009-312245-
/O.NEW.KPUB.TO.W.0030.100531T2145Z-100531T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
345 PM MDT MON MAY 31 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 445 PM MDT

* AT 342 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES SOUTH OF PRITCHETT...OR 21 MILES
  SOUTHWEST OF SPRINGFIELD...AND MOVING SOUTHEAST AT 5 MPH.

  IN ADDITION HAIL AROUND THE SIZE OF PING PONG BALLS CAN BE         
  EXPECTED.

* LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10251 3700 10308 3728 10308 3735 10281
TIME...MOT...LOC 2145Z 331DEG 5KT 3722 10292

$$
4 follow-up statements
299 
WWUS55 KPUB 312155
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
355 PM MDT MON MAY 31 2010

COC009-312245-
/O.CON.KPUB.TO.W.0030.000000T0000Z-100531T2245Z/
BACA CO-
355 PM MDT MON MAY 31 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BACA COUNTY
UNTIL 445 PM MDT...

AT 351 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 12 MILES SOUTHWEST OF PRITCHETT...OR 22 MILES
SOUTHWEST OF SPRINGFIELD...MOVING SOUTH AT 5 MPH.

THIS STORM IS ALSO CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY SOUTH OF PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10251 3700 10308 3728 10308 3735 10281
TIME...MOT...LOC 2154Z 357DEG 4KT 3721 10294

$$
749 
WWUS55 KPUB 312201
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
401 PM MDT MON MAY 31 2010

COC009-312245-
/O.CON.KPUB.TO.W.0030.000000T0000Z-100531T2245Z/
BACA CO-
401 PM MDT MON MAY 31 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BACA COUNTY
UNTIL 445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTH OF PRITCHETT...OR 23 MILES SOUTHWEST
OF SPRINGFIELD...MOVING SOUTH AT 5 MPH.

PING PONG BALL SIZED HAIL CAN ALSO BE EXPECTED.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY SOUTH OF PRITCHETT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10251 3700 10308 3728 10308 3735 10281
TIME...MOT...LOC 2200Z 357DEG 4KT 3720 10294

$$
258 
WWUS55 KPUB 312213
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
413 PM MDT MON MAY 31 2010

COC009-312245-
/O.CON.KPUB.TO.W.0030.000000T0000Z-100531T2245Z/
BACA CO-
413 PM MDT MON MAY 31 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BACA COUNTY
UNTIL 445 PM MDT...

AT 410 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 13 MILES SOUTH OF PRITCHETT...OR 23 MILES SOUTHWEST
OF SPRINGFIELD...MOVING SOUTH AT 5 MPH.  HAIL WITH DIAMETER OF 2.5 
INCHES HAS BEEN REPORTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10251 3700 10308 3728 10308 3735 10281
TIME...MOT...LOC 2212Z 357DEG 4KT 3719 10294

$$
KAM
001 
WWUS55 KPUB 312226
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
426 PM MDT MON MAY 31 2010

COC009-312245-
/O.CON.KPUB.TO.W.0030.000000T0000Z-100531T2245Z/
BACA CO-
426 PM MDT MON MAY 31 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTHWESTERN BACA COUNTY
UNTIL 445 PM MDT...

AT 423 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 14 MILES SOUTH OF PRITCHETT...OR 24 MILES SOUTHWEST
OF SPRINGFIELD...MOVING SOUTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF WESTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT MONDAY
EVENING FOR SOUTHEAST COLORADO.

LAT...LON 3700 10251 3700 10308 3728 10308 3735 10281
TIME...MOT...LOC 2226Z 357DEG 4KT 3717 10294

$$

KAM

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this tornado warning went out at May 31, 2:12 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 31, 2:12 PM MDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
212 PM MDT MON MAY 31 2010

.SHORT TERM...

(TONIGHT AND TUESDAY)

SEVERE STORM THREAT OVER THE FAR SOUTHEAST PLAINS THROUGH THIS
EVENING...AND HIGH FIRE DANGER IN THE SAN LUIS VALLEY...ARE THE MAIN
CONCERNS.

WL LEAVE THE RED FLAG WARNING IN EFFECT UNTIL 8 PM FOR THE SAN LUIS
VALLEY AS HUMIDITIES ARE LOW AND HAINES HIGH. WITH DEWPOINTS IN THE
MID TO UPR 50S AT 1 PM OVR THE FAR SERN PLAINS...THE MESOSCALE
ANALYSIS SHOWING CAPE VALUES OF 2000-3000+ OVR THE SERN PLAINS.
0-6KM SHEAR VALUES ARE AROUND 30 KTS. THE NAM12 FORECAST FOR LATER
THIS AFTERNOON SHOWS 2000-2500 J/KG OF CAPE OVR PROWERS...BACA...SRN
BENT...AND ERN LAS ANIMAS COUNTIES WITH SHEARS REMAINING AROUND 30
KTS. THUS SEVERE POTENTIAL WL CONTINUE INTO THE EVENING HRS OVR THE
FAR SERN AREAS...WITH LARGE HAIL BEING THE MAIN THREAT.  COULD SEE A
FEW TSTMS CONTINUE INTO LATE NIGHT NR THE FAR SERN BORDER.  THE REST
OF THE FORECAST AREA SHOULD BE DRY THIS EVENING AND TONIGHT.  THE
NAM12 SHOWS HIGH LOW LEVEL HUMIDITIES MOVING WESTWARD LATE
TONIGHT...SO WL LIKELY SEE SOME LOW CLOUDS AGAIN.  MOST OF THE LOW
CLOUDS SHOULD BE OVR THE FAR SERN PLAINS...BUT IT LOOKS LIKE SOME
COULD ALSO MOVE INTO SERN EL PASO AND EASTERN PUEBLO COUNTIES.

WEST TO SW FLOW ALOFT WL BE FOUND OVR THE AREA ON TUE.  THE LOW
LEVELS IN THE MORNING HOURS WL BE QUITE MOIST OVR EASTERN PORTIONS
OF THE SE PLAINS WITH DEW POINTS OF 50+.  BY AFTERNOON THOUGH...SW
SFC WINDS WL PICK UP AND ARE EXPECTED TO PUSH THE LOW LEVEL MSTR
EASTWARD AND OUT OF THE STATE WITH LITTLE CHANCE OF PCPN DEVELOPING
ANYWHERE.  THE ONLY PLACE THAT COULD POSSIBLE SEE A COUPLE STORM
WOULD BE ALONG THE SE BORDER. A COLD FRONT WL BE MOVING THRU NE CO
TUESDAY AFTERNOON AND COULD MOVE INTO EL PASO COUNTY SOMETIME AFTER
22Z...WHICH COULD ALSO TRIGGER A COUPLE STORMS BUT THE TIMING OF THE
FRONT IS A BIT UNCERTAIN AT THIS TIME.  TEMPS ACRS THE AREA WL BE
WARM AND ABOVE NORMAL.  TUE AFTERNOON THE HAINES INDICES IN THE SAN
LUIS VALLEY WL BE 5 ACCORDING TO THE NAM...WITH HUMIDITIES BELOW 15
PERCENT AGAIN...AND WIND GUSTS SHOULD BE 25 MPH AND STRONGER.  WITH
THE FUEL CONDITIONS STILL BEING CRITICAL...WL UPGRADE THE FIRE
WEATHER WATCH TO A RED FLAG WARNING FOR TUESDAY AFTERNOON.

.LONG TERM...

(TUESDAY NIGHT THROUGH MONDAY)

NOT MUCH CHANGE TO THE FORECAST THROUGH THE EXTENDED. SEVERAL WEAK
DISTURBANCES WILL MOVE ACROSS THE ROCKIES THROUGH WEDNESDAY NIGHT
BEFORE HIGH PRESSURE BUILDS OVER THE REGION FOR THE WEEKEND.

A COLD FRONT WILL DROP SOUTH ACROSS THE PLAINS BY WEDNESDAY
MORNING. NAM HAS BEEN CONSISTENT IN GENERATING CONVECTION ALONG
THE FRONT AS IT DROPS SOUTH. EXPECT TO SEE THUNDERSTORM ACTIVITY
DEVELOP OVER NORTHEAST COLORADO AND SPREAD SOUTH INTO OUR NORTHERN
ZONES BY 06Z BEFORE WORKING ACROSS THE EASTERN PLAINS THROUGH 12Z.
A SECONDARY SHORTWAVE TROUGH WILL THEN MOVE ACROSS COLORADO DURING
THE DAY ON WEDNESDAY. WINDS WILL QUICKLY RESPOND ACROSS THE PLAINS
TURNING EASTERLY AND ADVECTING MOISTURE BACK ACROSS THE AREA.
CONTINUED TO FOLLOW THE NAM WEDNESDAY AFTERNOON WITH THUNDERSTORMS
FIRING BY MIDDAY OVER THE FAR EASTERN PLAINS. THERE WILL BE PLENTY
OF INSTABILITY WITH CAPE VALUES PROGGED NEAR 3000 J/KG AND DEW
POINTS IN THE UPPER 50S...HOWEVER SHEAR LOOKS TO BE A LIMITING
FACTOR IN HOW STRONG STORMS MAY GET. CURRENT THINKING MOST STORMS
WILL REMAIN BELOW SEVERE LIMITS EXCEPT OVER FAR SOUTHEASTERN
COLORADO WHERE SHEAR WILL BE MORE FAVORABLE FOR ROTATING UPDRAFTS
AND LARGE HAIL. THUNDERSTORMS WILL MOVE EAST INTO KANSAS BY
WEDNESDAY EVENING. WEDNESDAY LOOKS TO BE THE COOLEST DAY IN THE
EXTENDED WITH HIGHS ONLY INTO THE LOWER TO MID 80S BEHIND THE COLD
FRONT. CONTINUED WITH THE FIRE WEATHER WATCH FOR THE SAN LUIS
VALLEY FOR WEDNESDAY AFTERNOON...HOWEVER LATEST MODEL DATA
SUGGESTS WINDS WILL BE MARGINAL AND HUMIDITY VALUES MAY BE
TRENDING UPWARDS.

HIGH PRESSURE BEGINS TO BUILD ACROSS THE REGION ON THURSDAY WITH
MUCH WARMER WEATHER EXPECTED THROUGH SATURDAY. NOT EXPECTING
THUNDERSTORMS OVER THE PLAINS THURSDAY THROUGH SATURDAY WITH WARM
AIR MOVING IN ALOFT KEEPING THE AREA CAPPED. THE EXCEPTION MAY BE
OVER THE HIGHER TERRAIN TO THE WEST WHERE DIURNAL CUMULUS
DEVELOPMENT MAY PRODUCE ISOLATED THUNDERSTORMS DURING THE
AFTERNOON. HIGHS WILL WARMING INTO THE UPPER 90S BY FRIDAY. MODEL
GUIDANCE CONTINUES TO SUGGEST A FEW LOCATIONS OVER THE PLAINS MAY
BREAK THE 100 MARK FRIDAY INTO SATURDAY.

MODELS BEGIN TO BREAK DOWN SUNDAY AND MONDAY AS ENERGY MOVING OFF
THE WEST COAST FLATTENS THE RIDGE AND A MORE ZONAL FLOW REGIME
TAKES HOLD OVER THE WESTERN CONUS. MODELS INDICATING A COLD FRONT
WILL DROP SOUTH FOR SUNDAY WITH A DISTURBANCE THAT IS PASSING BY
TO THE NORTH AND THUNDERSTORMS DEVELOPING SUNDAY AND MONDAY. GIVEN
THAT MODELS HAVE A HARD TIME WITH SMALL SCALE FEATURES EMBEDDED IN
ZONAL FLOW IN THE EXTENDED...JUST HAVE SLIGHT CHANCE POPS FOR THE
PLAINS BOTH DAYS. TEMPERATURES WILL BE SLIGHTLY COOLER HEADING INTO
NEXT WEEK WITH HIGHS IN THE UPPER 80S TO LOW 90S.  MOZLEY

&&

.AVIATION...

EXPECT VFR CONDITIONS AT THE THREE TAF SITES TONIGHT AND
TUESDAY...ALTHOUGH THERE IS A SLIGHT CHANCE THAT BETWEEN ABOUT 10Z
AND 14Z TUESDAY SOME LOW CLOUDS COULD NEAR BOTH KPUB AND KCOS.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ224.

RED FLAG WARNING FROM NOON TO 8 PM MDT TUESDAY FOR COZ224.

&&

28/88
Hazardous weather outlook, May 31, 12:59 PM MDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
1259 PM MDT MON MAY 31 2010

COZ058>089-093>099-011900-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1259 PM MDT MON MAY 31 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL BE FOUND ACROSS THE FAR SOUTHEAST
PLAINS THIS AFTERNOON AND INTO THIS EVENING. SOME STORMS MAY BE
SEVERE PRODUCING HAIL UP TO 1.5 INCHES IN DIAMETER AND WIND GUSTS
TO 60 MPH OR MORE. ADDITIONAL STORM THREATS WILL INCLUDE LIGHTNING
AND HEAVY RAIN. THE AREAS MOST LIKELY TO SEE THUNDERSTORMS AND
SEVERE WEATHER TODAY INCLUDE BACA...PROWERS...KIOWA...BENT AND
EASTERN LAS ANIMAS COUNTIES.

FIRE DANGER WILL BE HIGH ACROSS THE SAN LUIS VALLEY THIS AFTERNOON
INTO THIS EVENING...WHERE A COMBINATION OF HUMIDITIES BELOW 15
PERCENT...WIND GUSTS TO 25 MPH...AND DRY FUELS WILL RESULT IN
CONDITIONS FAVORABLE FOR EXTREME FIRE BEHAVIOR SHOULD ANY FIRES
START.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

FOR TUESDAY...ONE OR TWO STORMS ALONG THE KANSAS BORDER COULD
DEVELOP AND BECOME STRONG. THE MAIN THREATS COULD BE PENNY SIZE
HAIL...WINDS TO 50 MPH...AND CLOUD TO GROUND LIGHTNING. THERE WILL
ALSO BE HIGH FIRE DANGER ACROSS THE SAN LUIS VALLEY...WHERE A
COMBINATION OF HUMIDITY BELOW 15 PERCENT...WIND GUSTS TO 25 MPH OR
MORE...AND DRY FUELS WILL RESULT IN EXTREME FIRE BEHAVIOR IF A
FIRE STARTS. TUESDAY NIGHT AND WEDNESDAY...COOLER AIR WILL MOVE
INTO THE PLAINS...BRINGING A CHANCE FOR A FEW STRONG TO SEVERE
STORMS WITH QUARTER SIZE HAIL OR LARGER...WIND GUSTS OVER 60
MPH...BRIEF HEAVY RAIN...AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS THE SOUTHEAST PLAINS THIS AFTERNOON AND EVENING.

28/28

In the hours before

Local storm report, May 31, 2:53 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
253 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0251 PM     HAIL             2 E PRITCHETT           37.37N 102.82W
05/31/2010  E1.00 INCH       BACA               CO   STORM CHASER

&&

KMOZLEY
Local storm report, May 31, 2:57 PM MDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0156 PM     FUNNEL CLOUD     4 W PRITCHETT           37.37N 102.93W
05/31/2010                   BACA               CO   STORM CHASER

            PERSISTENT WELL DEVELOPED FUNNEL CLOUD 1/3 WAY TO THE
            SURFACE.

0201 PM     FUNNEL CLOUD     4 W PRITCHETT           37.37N 102.93W
05/31/2010                   BACA               CO   STORM CHASER

            HALF WAY TO THE SURFACE CANNOT SEE DEBRIS CLOUD

&&

KMOZLEY
Local storm report, May 31, 3:02 PM MDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
302 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     HAIL             7 SSW PRITCHETT         37.28N 102.91W
05/31/2010  M1.75 INCH       BACA               CO   EMERGENCY MNGR

&&

MN
Local storm report, May 31, 3:04 PM MDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
304 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TORNADO          6 SSW PRITCHETT         37.29N 102.90W
05/31/2010                   BACA               CO   NWS EMPLOYEE

            LOCATED NEAR W AND HIGHWAY 160

&&

KMOZLEY
Local storm report, May 31, 3:06 PM MDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PUEBLO CO
306 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0303 PM     TORNADO          6 SSW PRITCHETT         37.29N 102.90W
05/31/2010                   BACA               CO   NWS EMPLOYEE

            LOCATED NEAR COUNTY ROAD W AND HIGHWAY 160

&&

KMOZLEY
Local storm report, May 31, 3:09 PM MDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
309 PM MDT MON MAY 31 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0253 PM     TORNADO          11 SW PRITCHETT         37.26N 103.00W
05/31/2010                   BACA               CO   STORM CHASER

&&

MN

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 31, 12:32 PM MDTRed Flag WarningPUBAlamosa, Conejos, Costilla, Rio Grande, Saguache31 hr
May 31, 1:57 PM MDTTornado WarningPUBBaca63 min
May 31, 2:48 PM MDTTornado WarningPUBBaca57 min
May 31, 4:42 PM MDTTornado WarningPUBBaca63 min
May 31, 4:47 PM MDTAreal Flood AdvisoryPUBBaca3 hr
May 31, 5:42 PM MDTTornado WarningPUBBaca63 min

Nearby

Tornado Warnings in Colorado, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.